Texas, 2012Wildfire in Texas, August 2, 2012
August 2, 2012 · NWS FWD · 1 event in 1 county or zone
A 250-acre grass fire between Keene and Cleburne burned 3 barns.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 250-acre grass fire between Keene and Cleburne burned 3 barns.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 2, 12:12 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 2, 12:12 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CDT THU AUG 2 2012
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH
THE VALID FORECAST PERIOD.
SOUTHERLY FLOW AND SUNNY SKIES WILL PREVAIL FOR THE NEXT 24 TO 30
HOURS UNDER THE INFLUENCE OF RIDGING ALOFT. NO SIGNIFICANT
AVIATION WEATHER CONCERNS ARE EXPECTED THROUGH AT LEAST SATURDAY
NIGHT.
CAVANAUGH
&&
.PREV DISCUSSION... /ISSUED 312 AM CDT THU AUG 2 2012/
ONLY A FEW CHANGES TO THIS PACKAGE. HAVE DROPPED THE SUNDAY
PRECIPITATION AS THE MODELS ARE NOW HOLDING THE RIDGE IN STRONGER
AND THUS SHUNTING THE POPS FARTHER EAST. ON MONDAY/TUESDAY A
DISTURBANCE MOVES SOUTH AND THEN SOUTHWEST AROUND THE BACK SIDE
OF THE RIDGE...BOTH GFS AND ECMWF SEE THIS FEATURE. BOTH MODELS
EVEN BRING A WEAK SURFACE WIND SHIFT TO THE NORTH IN EAST
TX...HINTING AT THE REMAINS OF A COOL FRONT. WILL KEEP THE LOW
POPS IN THE EAST BUT BETTER PRECIP CHANCES WOULD BE CLOSER TO THE
LA/TX BORDER AND SOUTH TOWARDS THE COAST.
LONG TERM...GFS/ECMWF AGREE THAT THE RIDGE CENTER SLIDES
NORTHWEST INTO COLORADO/UTAH AFTER THE END OF THIS FORECAST
PERIOD. THIS WOULD COOL US OFF A BIT BY SATURDAY THE 11TH. THAT
IS A LONG WAY OFF AND THE SOLUTION MAY CHANGE...BUT HISTORICALLY
MID AUGUST IS JUST PAST THE PEAK OF THE SUMMER TEMPERATURE
MAXIMUM...THIS IS WHEN WE SHOULD BEGIN TO START A SLOW COOL DOWN.
84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 107 81 104 80 102 / 0 0 5 0 5
WACO, TX 103 77 102 77 100 / 0 0 5 0 10
PARIS, TX 106 75 103 75 99 / 0 0 10 5 10
DENTON, TX 107 78 106 78 103 / 0 0 5 5 5
MCKINNEY, TX 107 78 104 78 101 / 0 0 5 0 5
DALLAS, TX 107 81 105 81 102 / 0 0 5 0 5
TERRELL, TX 105 77 103 76 100 / 0 0 5 0 5
CORSICANA, TX 104 77 102 77 100 / 0 0 5 0 10
TEMPLE, TX 102 74 101 74 100 / 0 0 5 0 10
MINERAL WELLS, TX 106 76 106 75 103 / 0 0 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ091>095-100>107-
115>123-129>135-141-143>146-157>161.
&&
/
Hazardous weather outlook, Aug 2, 2:32 AM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CDT THU AUG 2 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
332 AM CDT THU AUG 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT ALONG AND NORTH OF A LINE FROM CISCO...
TO KILLEEN...TO ATHENS. AFTERNOON HEAT INDEX VALUES OF 105 TO 108
DEGREES ARE LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED FRIDAY
MAINLY ALONG AND NORTH OF THE I-20 CORRIDOR.
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MONDAY AND TUESDAY EAST OF A HEARNE TO TERRELL TO BONHAM LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Johnson
- When
- August 2, 1:30 PM CST to 4:36 PM CST
- Where
- Johnson forecast zone
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
A 250-acre grass fire between Keene and Cleburne burned 3 barns. The fire occurred north of Highway 67, and between CR 801 and Highway 174. A discarded glass bottle ignited the fire after it acted like a magnifying glass on the dry grass. Temperatures on this day were very warm around 105 degrees and humidity values were in the teens.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 2, 20122 deaths · 1 event
- Heat in Alabama, August 2, 20121 death · 1 event
- Flash Flood and Damaging Winds in Georgia, August 2, 20128 injured · $124,000 · 50 kt wind · 5 events
- Lightning Strikes in Nebraska, August 2 to 3, 2012$400,000 · 6 events
- Wildfire in Nebraska, August 2 to 3, 2012$400,000 · 3 events
- Damaging Wind and Lightning Strike in Alabama, August 2, 20121 injured · $110,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 2, 2012$65,000 · 1.75 in hail · 13 events
- Damaging Wind in Michigan, August 2, 2012$100,000 · 60 kt wind · 1 event
- Hail in Wyoming, August 2, 2012$60,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 2, 2012$55,000 · 1 in hail · 3 events
- Flash Flood and Hail in North Carolina, August 2, 2012$20,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 2, 2012$21,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408258.